Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 192, NWS Tulsa, OK

June 2, 2019Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2019, 6:17 PM CDT for Madison County, Washington County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2019, 6:17 PM CDT (23:17 UTC)
Expired
Jun 2, 2019, 6:49 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 85 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:25 PM CDTTSTM WND DMG1 N Elkins, ARSHINGLES BLOWN OFF OF A HOME. TIME ESTIMATED BY RADAR. REPORT ON SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

842 
WUUS54 KTSA 022317
SVRTSA
ARC087-143-030000-
/O.NEW.KTSA.SV.W.0192.190602T2317Z-190603T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
617 PM CDT Sun Jun 2 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Madison County in northwestern Arkansas...
  Southeastern Washington County in northwestern Arkansas...

* Until 700 PM CDT.

* At 617 PM CDT, a severe thunderstorm was located near Elkins,
  moving southeast at 15 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations in or near the path include...
  Fayetteville...                   Elkins...
  Wesley...                         Japton...
  Goshen...                         Georgetown...
  Crosses...                        Patrick...
  Tuttle...                         Sulphur City...
  Durham...                         Delaney...

LAT...LON 3605 9410 3612 9395 3592 9370 3578 9397
TIME...MOT...LOC 2317Z 327DEG 14KT 3604 9399 

HAIL...1.50IN
WIND...60MPH
 
$$

Lacy
3 follow-up statements
716 
WWUS54 KTSA 022322
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
622 PM CDT Sun Jun 2 2019

ARC087-143-030000-
/O.CON.KTSA.SV.W.0192.000000T0000Z-190603T0000Z/
Madison AR-Washington AR-
622 PM CDT Sun Jun 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN MADISON AND SOUTHEASTERN WASHINGTON COUNTIES...

At 622 PM CDT, a severe thunderstorm was located near Elkins, moving
southeast at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations in or near the path include...
Fayetteville...                   Elkins...
Wesley...                         Japton...
Goshen...                         Georgetown...
Crosses...                        Patrick...
Tuttle...                         Durham...
Delaney...                        

LAT...LON 3606 9407 3610 9398 3592 9370 3578 9397
TIME...MOT...LOC 2322Z 327DEG 14KT 3602 9397 

HAIL...1.75IN
WIND...60MPH
 
$$

Lacy
944 
WWUS54 KTSA 022341
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
641 PM CDT Sun Jun 2 2019

ARC143-022350-
/O.CAN.KTSA.SV.W.0192.000000T0000Z-190603T0000Z/
Washington AR-
641 PM CDT Sun Jun 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

LAT...LON 3578 9396 3583 9396 3584 9395 3604 9394
      3592 9370
TIME...MOT...LOC 2340Z 327DEG 14KT 3596 9392 

$$

ARC087-030000-
/O.CON.KTSA.SV.W.0192.000000T0000Z-190603T0000Z/
Madison AR-
641 PM CDT Sun Jun 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN MADISON COUNTY...

At 640 PM CDT, a severe thunderstorm was located 4 miles south of
Wesley, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Japton...                         Wesley...
Crosses...                        Patrick...
Delaney...                        

The storm has exhibited a steady weakening trend over the past 15 
minutes. If this trend continues the warning may be cancelled early.

LAT...LON 3578 9396 3583 9396 3584 9395 3604 9394
      3592 9370
TIME...MOT...LOC 2340Z 327DEG 14KT 3596 9392 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
037 
WWUS54 KTSA 022349
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
649 PM CDT Sun Jun 2 2019

ARC087-022359-
/O.CAN.KTSA.SV.W.0192.000000T0000Z-190603T0000Z/
Madison AR-
649 PM CDT Sun Jun 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However penny hail, gusty 
winds to 50 mph and heavy rain are still possible with this 
thunderstorm.

LAT...LON 3578 9396 3583 9396 3584 9395 3604 9394
      3592 9370
TIME...MOT...LOC 2345Z 327DEG 14KT 3593 9390 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:40 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 2, 3:40 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
340 PM CDT Sun Jun 2 2019

.DISCUSSION...
Weak sfc boundary currently just north of Interstate 40 corridor
through E OK w/ agitated Cu field over north central OK and also
NW AR. Expected at least isolated storms from late afternoon
through early evening generally in this corridor w/ decreasing
coverage after sunset. Isolated svr potential does exist with any
stronger updrafts.

Generally consensus on an uptick in convective coverage tomorrow
compared to previous days as convection developing over the high
plains is maintained with its eastward progression. Confidence is
not overly high in this scenario thus a continued broad chance of
precip tomorrow. Tuesday continues to appear as a lesser precip
chance day. Upper low begins to influence the region by Wednesday
as deep tropical moisture is drawn northward in its advance.
Higher precip chances continue to appear for the Wed-Thurs
timeframe and locally heavy rainfall is possible. Upper low slowly
moves eastward by late week with drier weather returning. Temps
through early week are likely to continue above normal with
slightly cooler high temps by mid week with increasing cloud cover
and precip.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  85  69  88 /  20  40  30  20
FSM   68  86  69  89 /  20  50  20  20
MLC   67  85  70  90 /  10  50  10  20
BVO   65  83  68  88 /  20  40  30  20
FYV   65  82  67  85 /  30  30  30  30
BYV   63  81  66  85 /  30  30  30  30
MKO   67  84  69  87 /  20  40  20  20
MIO   64  83  67  87 /  20  30  30  30
F10   67  83  69  88 /  20  50  20  20
HHW   69  87  72  91 /  10  50  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....07
Hazardous weather outlook, Jun 2, 4:29 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
429 PM CDT Sun Jun 2 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
429 PM CDT Sun Jun 2 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are expected to develop
late this afternoon and into this evening in the vicinity of
a weak frontal boundary that is located near Highway 412. A
few of these storms could become marginally severe with large
hail and damaging winds the concern. Locally heavy rainfall is
also possible. This activity is expected to diminish after
sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue for much of the week as a series
of upper level disturbances traverse the region in southwest flow
aloft. A stronger upper wave will begin to move out of the desert
southwest and into the southern plains Wednesday into Thursday.
The threat for heavy rainfall will increase substantially toward
the middle to latter part of next week, leading to a more elevated
threat of flash flooding as well as severe weather.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts, especially in areas that
are still dealing with overland flooding. Lake levels remain well
above normal and any additional heavy rain may lead to increased
river levels.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 2, 5:44 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
544 PM CDT Sun Jun 2 2019

ARZ001-022315-
Benton AR-
544 PM CDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON COUNTY UNTIL
615 PM CDT...

At 544 PM CDT, a strong thunderstorm was located 4 miles west of
Decatur, moving southeast at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Siloam Springs...                 Gentry...
Gravette...                       Decatur...
West Siloam Springs...            Highfill...
Springtown...                     Gallitin...
Fairmount...                      Rocky Comfort...
Cherokee City...

LAT...LON 3623 9430 3614 9456 3637 9460 3642 9446
TIME...MOT...LOC 2244Z 336DEG 7KT 3633 9453

Lacy
Local storm report, Jun 2, 5:46 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             2 ESE SHADY GROVE       36.13N 94.11W
06/02/2019  E0.75 INCH       WASHINGTON         AR   PUBLIC

&&

LACY
Local storm report, Jun 2, 5:58 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             5 ESE JOHNSON           36.11N 94.08W
06/02/2019  E1.50 INCH       WASHINGTON         AR   PUBLIC

            QUARTER TO PING PONG BALL SIZE

&&

LACY
Special weather statement, Jun 2, 6:13 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
613 PM CDT Sun Jun 2 2019

ARZ010-011-022345-
Madison AR-Washington AR-
613 PM CDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON AND EAST
CENTRAL WASHINGTON COUNTIES UNTIL 645 PM CDT...

At 612 PM CDT, a strong thunderstorm was located 3 miles north of
Elkins, moving southeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Fayetteville...                   Elkins...
Wesley...                         Goshen...
Georgetown...                     Tuttle...
Sulphur City...                   Durham...
Arnett...                         Hicks...

LAT...LON 3607 9409 3612 9395 3599 9380 3589 9405
TIME...MOT...LOC 2312Z 333DEG 8KT 3605 9400

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:10 PM CDTSpecial Weather StatementTSACarroll50 min
Jun 2, 5:32 PM CDTSevere Thunderstorm WarningTSABenton, Washington43 min
Jun 2, 5:44 PM CDTSpecial Weather StatementTSABenton31 min
Jun 2, 5:51 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr
Jun 2, 6:13 PM CDTSpecial Weather StatementTSAMadison32 min
Jun 2, 6:49 PM CDTSpecial Weather StatementTSAMadison26 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.